Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Memphis, TN

April 27, 2000Alcorn County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2000, 6:27 PM CDT for Alcorn County, Tishomingo County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2000, 6:27 PM CDT (23:27 UTC)
Expired
Apr 27, 2000, 7:00 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Alcorn County, MS, Tishomingo County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 272326
SVRMEM
MSC003-141-280000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT THU APR 27 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI
  NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 700 PM CDT

* AT 624 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  JUST EAST OF CORINTH MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCOTCH HILL AND DOSKIE BY 640 PM
  EASTPORT BY 650 PM

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.E DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:50 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 27, 2:50 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT THU APR 27 2000

RADAR IS INDICATING A FEW THUNDERSTORMS BEGINNING TO MOVE INTO THE
NORTHERN PART OF THE FORECAST AREA. ACTIVITY IS MOVING TO THE EAST
WITH SOME SOUTHWARD DEVELOPMENT OF THE LINE. BELIEVE THAT ONCE THE
LINE MOVES OUT OF THE FORECAST AREA...THUNDERSTORM CHANCES WILL END.
WILL INCLUDE A LATE AFTERNOON PERIOD MENTIONING A CHANCE OF
THUNDERSTORMS AND THEN GO WITH A DRY FORECAST FOR TONIGHT. HIGH
PRESSURE WILL MOVE IN GIVING US A DRY AND PLEASANT WEEKEND. FWC
TEMPERATURES APPEAR TOO HIGH FOR FRIDAY AND GENERALLY WENT BELOW
THOSE NUMBERS.

PRELIMINARY NUMBERS
MEM 53/77/54/78 000
MKL 47/75/48/76 000
JBR 48/77/49/77 000
TUP 51/76/52/78 000

.MEM...NONE

In the hours before

Special weather statement, Apr 27, 6:12 PM CDT, 15 minutes before
TNZ002>004-019>021-048>055-088>090-272345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU APR 27 2000

...SEVERE THUNDERSTORM WATCH NUMBER 212 CANCELLED FOR MOST OF WEST
TENNESSEE...

THE SEVERE WEATHER THREAT HAS ENDED FOR MOST OF WEST TENNESSEE...SO
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR
MCNAIRY AND HARDIN COUNTIES OF WEST TEN<NESSEE AND MUCH OF NORTH
MISSISSIPPI UNTIL 900 PM.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:24 PM CDTSevere Thunderstorm WarningMEGPrentiss36 min
Apr 27, 5:49 PM CDTSevere Thunderstorm WarningMEGTishomingo16 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.